Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Young-Min Kim 2 Articles
A Preliminary Study for Effect of High Flow Oxygen through Nasal Cannula Therapy in Carbon Monoxide Poisoning
Young-Min Kim, Sang-Chul Kim, Kwan-Jin Park, Seok-Woo Lee, Ji-Han Lee, Hoon Kim
J Korean Soc Clin Toxicol. 2019;17(2):102-107.   Published online December 31, 2019
DOI: https://doi.org/10.22537/jksct.2019.17.2.102
  • 130 View
  • 1 Download
AbstractAbstract PDF
Purpose: Acute carbon monoxide (CO) poisoning is one of the most common types of poisoning and a major health problem worldwide. Treatment options are limited to normobaric oxygen therapy, administered using a non-rebreather face mask or hyperbaric oxygen. Compared to conventional oxygen therapy, high-flow nasal cannula oxygen (HFNC) creates a positive pressure effect through high-flow rates. The purpose of this human pilot study is to determine the effects of HFNC on the rate of CO clearance from the blood, in patients with mild to moderate CO poisoning. Methods: CO-poisoned patients were administered 100% oxygen from HFNC (flow of 60 L/min). The fraction of COHb (fCOHb) was measured at 30-min intervals until it decreased to under 10%, and the half-life time of fCOHb (fCOHb t1/2) was subsequently determined. Results: At the time of ED arrival, a total of 10 patients had fCOHb levels ≥10%, with 4 patients ranging between 10% and 50%. The mean rate of fCOHb elimination patterns exhibits logarithmic growth curves that initially increase quickly with time (HFNC equation, Y=0.3388*X+11.67). The mean fCOHbt1/2 in the HFNC group was determined to be 48.5±12.4 minutes. Conclusion: In patients with mild to moderate CO poisoning, oxygen delivered via high flow nasal cannula is a safe and comfortable method to treat acute CO toxicity, and is effective in reducing the COHb half-life. Our results indicate HFNC to be a promising alternative method of delivering oxygen for CO toxicity. Validating the effectiveness of this method will require larger studies with clinical outcomes.
Factors associated with Occurrence of Aspiration Pneumonia in the Patient with Sedative-hypnotics Acute Overdose
Min Jin Kang, Jee Yong Lim, Sang Hoon Oh, Han Joon Kim, Young-Min Kim
J Korean Soc Clin Toxicol. 2015;13(2):95-102.   Published online December 31, 2015
  • 87 View
  • 0 Download
AbstractAbstract PDF
Purpose: Drug overdose is easily found in the emergency department (ED). Sedative-hypnotics overdose causes the aspiration pneumonia in patients with decreased mental status. The purpose of this study was to investigate the risk factors of aspiration pneumonia in patients poisoned with sedative-hypnotics. Methods: One hundred seventy eight patients who were poisoned with sedative-hypnotics and who visited ED between 2009 and 2015 were included. This study was conducted retrospectively, with collection of data by review of medical records. We collected the data concerning the characteristics of patients and classified them into two groups based on the development of aspiration pneumonia. Logistic regression analysis was performed to investigate the factors for the development of aspiration pneumonia. Results: Thirty five patients had an aspiration pneumonia during their hospital stay in 178 patients. The age, amount of ingestion, Glasgow Coma Scale (GCS) score at admission, a history of hypertension and diabetes mellitus, and the hypotension at admission were significantly different between two groups in univariate analysis. The age, amount of ingestion and GCS score at admission were associated with the development of aspiration pneumonia in the multivariate logistic regression analysis (OR 1.028 (95%CI, 1.002-1.056, p=0.037), 1.026 (95%CI, 1.004-1.043, p=0.001), 0.737 (95%CI, 0.683-0.915, p=0.002)). All patients with aspiration pneumonia were discharged without a sequelae. Conclusion: The development of aspiration pneumonia in the patients of sedative-hypnotics overdose is associated with old age, amount of drug ingestion, and GCS score at admission.

JKSCT : Journal of The Korean Society of Clinical Toxicology